Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The representation of binary quadratic forms by positive definite quaternary quadratic forms

Author: A. G. Earnest
Journal: Trans. Amer. Math. Soc. 345 (1994), 853-863
MSC: Primary 11E12; Secondary 11E20
MathSciNet review: 1264145
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A quadratic $ \mathbb{Z}$-lattice L of rank n is denned to be k-regular for a positive integer $ k \leq n$ if L globally represents all quadratic $ \mathbb{Z}$-lattices of rank k which are represented everywhere locally by L. It is shown that there exist only finitely many isometry classes of primitive positive definite quadratic $ \mathbb{Z}$-lattices of rank 4 which are 2-regular.

References [Enhancements On Off] (What's this?)

  • [1] D. A. Burgess, On character sums and L-series, II, Proc. London Math. Soc. (3) 13 (1963,), 524-536. MR 0148626 (26:6133)
  • [2] J. W. S. Cassels, Rational quadratic forms, Academic Press, New York, 1978. MR 522835 (80m:10019)
  • [3] L. E. Dickson, Ternary quadratic forms and congruences, Ann. of Math. 28 (1927), 333-341.
  • [4] J. S. Hsia, Regular positive ternary quadratic forms, Mathematika 28 (1981), 231-238. MR 645103 (83i:10020)
  • [5] W. J. LeVeque, Fundamentals of number theory, Addison-Wesley, Reading, MA, 1977. MR 0480290 (58:465)
  • [6] W. Magnus, Über die Anzahl der einem Geschlecht enthaltenen Klassen von positiv-definiten quadratischen Formen, Math. Ann. 114 (1937), 465-475; 115 (1938), 643-644. MR 1513150
  • [7] O. T. O'Meara, The integral representations of quadratic forms over local fields, Amer. J. Math. 80 (1958), 843-878. MR 0098064 (20:4526)
  • [8] -, Introduction to quadratic forms, Springer-Verlag, New York, 1963.
  • [9] G. Pólya, Über die Verteilung der quadratischen Reste und Nichtreste, Nachr. Wiss. Göttingen Math.-Phys. Kl. (1918), 21-29.
  • [10] G. L. Watson, The representation of integers by positive ternary quadratic forms, Mathematika 1 (1954), 104-110. MR 0067162 (16:680c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11E12, 11E20

Retrieve articles in all journals with MSC: 11E12, 11E20

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society